Medical Questions > Pregnancy Forum > Am I Pregnant Forum

used extra precautions during the time on antibiotics but...

I've been regularly having unprotected sex with my boyfriend and haven't been worrying because I've been on the pill. However, I was put on antibiotics by my doctor which cancelled out the pill for the course and for 7 days afterwards, meaning I went 14 days unprotected. We used extra precautions during the time I was on antibiotics but we had unprotected sex during the 7 days afterwards. This fell during the time where I wasn't taking the pill (for the week I get my period) and the day later, I had my period as normal so I just assumed everything was ok.

But now, I'm feeling as though I'm getting pregnancy symptoms. Like, my boobs have been really really tender and sore, I've had constant heartburn, I've felt nauseas for days but I haven't actually been sick, I've got a weird metallic taste in my mouth, might sound weird.. but all I've wanted to eat is cheese, anything else I can't stomach, and I've had a headache for days and I've felt dizzy.

I've had a few scares like this before, and every time I've taken a test it's come back negative so I don't know if I've just got into the habit of being paranoid or whether I should do something about it. Any advice to what you think?
Did you find this post helpful?
|

User Profile
replied September 7th, 2011
Hi,
Welcome to ehealthforum,
The symptoms that you describe could be suggestive of possibility of pregnancy, as you were sexually active after the course of antibiotics (the effect of few antibiotics can stay back in your body for next 10 days after your last dose). The appearance of symptoms depends on how your body reacts to the changing hormonal status. Do not depend on the appearance of symptoms alone as indication for pregnancy.
Wait and watch for your next periods. If you suspect chances of pregnancy, or if you get abnormal periods, you should consider visiting your gynecologist for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). Stop the birth control pill use if pregnancy gets confirmed. Take adequate rest. Maintain healthy diet. Drink plenty of water.
Take care.



|
Did you find this post helpful?

replied March 15th, 2012
hiii last day of my mensuration cycle was on 11th.. nd i hve unprotected sex on 15th. i take i-pill.. but still i want to knw that is i-pill safe??
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Am I Pregnant , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.